Alert archive / Minnesota / Snow Advisories in 2006

Snow Advisory 4, NWS Twin Cities, MN

March 13, 20066 counties in Minnesota

NWS Twin Cities, MN issued this snow advisory at Mar 13, 2006, 4:12 AM CST for 6 counties in Minnesota. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 4:12 AM CST (10:12 UTC)
Expired
Mar 13, 2006, 12:00 PM CST
In force
8 hr
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Kanabec County, MN, Kandiyohi County, MN, Mille Lacs County, MN, Morrison County, MN, Stearns County, MN

The radar

The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
1063 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 131012
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 AM CST MON MAR 13 2006

...WINTER STORM CONTINUING THIS MORNING ACROSS PORTIONS OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN...

.HEAVY SNOW ASSOCIATED WITH A LATE WINTER STORM CENTERED OVER IOWA
WILL ACCUMULATE RAPIDLY EARLY THIS MORNING. TOTAL SNOW ACCUMULATIONS
FROM 5 TO 8 INCHES CAN BE EXPECTED FROM THE IOWA BORDER NORTH
THROUGH THE TWIN CITIES METROPOLITAN AREA INTO PARTS OF WEST
CENTRAL WISCONSIN. NORTHERLY WINDS GUSTING TO AROUND 30 MPH WILL
ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW.

IN MINNESOTA...A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON
TODAY FROM FAIRMONT THROUGH MANKATO...FARIBAULT...HUTCHINSON...THE
TWIN CITIES AND CAMBRIDGE. IN WEST CENTRAL WISCONSIN...THIS WINTER
STORM WARNING REMAINS IN EFFECT AROUND BALSAM LAKE AND BARRON. 5
TO 8 INCHES OF SNOW...MOST OF WHICH WILL FALL EARLY THIS
MORNING...CAN BE EXPECTED ALONG WITH BLOWING AND DRIFTING SNOW.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM ALBERT LEA AND
OWATONNA THROUGH RED WING...MENOMONIE...EAU CLAIRE AND LADYSMITH
UNTIL NOON TODAY. 3 TO 6 INCHES OF SNOW ALONG WITH BLOWING AND
DRIFTING IS FORECAST ACROSS THESE AREAS. 

A SNOW ADVISORY REMAINS IN EFFECT AROUND WILLMAR...SAINT
CLOUD...LITTLE FALLS AND MILACA UNTIL NOON. TOTAL SNOWFALL
ACCUMULATIONS ACROSS THESE AREAS ARE EXPECTED TO REACH 2 TO 5
INCHES. 

A WINTER STORM WARNING AND ADVISORY THAT WERE IN EFFECT ACROSS
WEST CENTRAL MINNESOTA...WEST OF A LINE FROM LONG PRAIRIE TO
MONTEVIDEO HAS BEEN CANCELED.

IF YOU MUST TRAVEL THIS MORNING ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS AND GIVE
SNOW PLOWS PLENTY OF ROOM TO OPERATE. 

MNZ043>045-049-050-057-131800-
/O.CAN.KMPX.WS.W.0002.000000T0000Z-060313T1800Z/
/O.NEW.KMPX.SN.Y.0004.060313T1012Z-060313T1800Z/
MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-KANDIYOHI-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
ST. CLOUD...FOLEY...WILLMAR
412 AM CST MON MAR 13 2006

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WINTER STORM WARNING HAS BEEN CANCELED. 

SNOW EARLY TODAY WILL GRADUALLY TAPER OFF LATE THIS MORNING. TOTAL
SNOWFALL ACCUMULATIONS FROM 2 TO 5 INCHES IS FORECAST ACROSS THIS
SNOW ADVISORY AREA. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ054>056-064-131115-
/O.CAN.KMPX.WS.W.0002.000000T0000Z-060313T1800Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
GRANITE FALLS
412 AM CST MON MAR 13 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELED THE WINTER STORM WARNING. 

$$

MNZ041-042-047-048-131115-
/O.CAN.KMPX.WW.Y.0005.000000T0000Z-060313T1800Z/
DOUGLAS-TODD-STEVENS-POPE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD
412 AM CST MON MAR 13 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELED THE WINTER WEATHER ADVISORY. 

$$

MNZ051>053-058>063-065>070-073>077-082-083-091-WIZ014-015-131800-
/O.EXT.KMPX.WS.W.0002.060313T1012Z-060313T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-
BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-MARTIN-POLK-
BARRON-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...ST. JAMES...MANKATO...FAIRMONT...AMERY...
BALSAM LAKE...RICE LAKE...BARRON
412 AM CST MON MAR 13 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST TODAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. 

A BAND OF HEAVY SNOW EARLY THIS MORNING WILL SPREAD ACROSS THE
AREA WITH SNOW FALL RATES NEAR AN INCH PER HOUR POSSIBLE. TOTAL
SNOWFALL ACCUMULATIONS THROUGH NOON WILL RANGE FROM 5 TO 8
INCHES. NORTHERLY WINDS GUSTING TO AROUND 30 MPH WILL ALSO CREATE
AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES LESS THAN ONE
QUARTER MILE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ078-084-085-092-093-WIZ016-023>028-131800-
/O.EXT.KMPX.WW.Y.0005.060313T1012Z-060313T1800Z/
GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-RUSK-ST. CROIX-PIERCE-
DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...WASECA...OWATONNA...
BLUE EARTH...ALBERT LEA...LADYSMITH...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
412 AM CST MON MAR 13 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON CST
TODAY. 

HEAVY SNOW WILL SPREAD FROM SOUTHEAST MINNESOTA TO MUCH OF WEST
CENTRAL WISCONSIN EARLY THIS MORNING. SNOW WILL TAPER OFF LATE
THIS MORNING BUT NOT BEFORE TOTAL ACCUMULATIONS REACH 3 TO 6
INCHES. AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO REDUCE
VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
1 follow-up statement
000 
WWUS43 KMPX 131526
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
926 AM CST MON MAR 13 2006

...INTENSE WINTER STORM CONTINUING TODAY ACROSS PORTIONS OF
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...

.HEAVY SNOW COMBINED WITH BRISK NORTHERLY WINDS WILL CONTINUE TO
PUMMEL MUCH OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE
THIS MORNING AND EARLY AFTERNOON...AS A POTENT STORM SYSTEM LIFTS
NORTHEAST ACROSS THE UPPER MIDWEST. PERIODS OF INTENSE SNOWFALL
ARE EXPECTED TO CONTINUE TODAY...WITH ONE TO TWO INCH PER HOUR
SNOWFALL RATES COMMON. IN ADDITION...VISIBILITIES WILL BE REDUCED
TO ONE EIGHTH OF A MILE AT TIMES.

TOTAL SNOW ACCUMULATIONS FROM 6 TO 12 INCHES WILL BE COMMON THE
IOWA BORDER NORTH THROUGH THE TWIN CITIES METROPOLITAN AREA INTO
PARTS OF WEST CENTRAL WISCONSIN...WHERE A WINTER STORM WARNING IS
IN EFFECT. ISOLATED SNOWFALL TOTALS UP TO 18 INCHES WILL ALSO
OCCUR...ESPECIALLY EAST OF THE INTERSTATE 35 CORRIDOR...ALONG AND
EAST OF A RED WING TO HASTINGS LINE. NORTHERLY WINDS GUSTING TO
AROUND 30 MPH WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW.
THE HEAVY NATURE OF THE SNOW WILL ALSO RESULT IN THE BREAKING OF
TREE LIMBS AND POWER LINES.

A SNOW ADVISORY REMAINS IN EFFECT AROUND WILLMAR...SAINT CLOUD...
LITTLE FALLS AND MILACA UNTIL NOON. TOTAL SNOWFALL ACCUMULATIONS
ACROSS THESE AREAS ARE EXPECTED TO REACH 2 TO 5 INCHES.

TRAVEL IS HIGHLY DISCOURAGED TODAY DUE TO THE EXTREMELY HAZARDOUS
NATURE OF THIS STORM SYSTEM.

MNZ078-WIZ016-023>028-132200-
/O.UPG.KMPX.WW.Y.0005.000000T0000Z-060313T1800Z/
/O.EXB.KMPX.WS.W.0002.000000T0000Z-060313T2200Z/
GOODHUE-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
926 AM CST MON MAR 13 2006

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

HEAVY SNOW WILL CONTINUE TO SPREAD FROM SOUTHEAST MINNESOTA TO MUCH
OF WEST CENTRAL WISCONSIN TODAY. WIDESPREAD SNOWFALL
ACCUMULATIONS BETWEEN 8 AND 12 INCHES ARE EXPECTED...WITH ISOLATED
TOTALS TO 18 INCHES POSSIBLE BY MID AFTERNOON. AREAS OF BLOWING AND
DRIFTING SNOW WILL ALSO REDUCE VISIBILITIES TO LESS THAN AN EIGHTH
OF A MILE AT TIMES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ084-085-092-093-131800-
/O.UPG.KMPX.WW.Y.0005.000000T0000Z-060313T1800Z/
/O.EXA.KMPX.WS.W.0002.000000T0000Z-060313T1800Z/
WASECA-STEELE-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...WASECA...OWATONNA...BLUE EARTH...
ALBERT LEA
926 AM CST MON MAR 13 2006

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

HEAVY SNOW WILL CONTINUE ACROSS SOUTH CENTRAL MINNESOTA THIS
MORNING...WITH TOTAL ACCUMULATIONS BETWEEN 5 AND 9 INCHES EXPECTED.
AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO REDUCE VISIBILITIES
TO LESS THAN A QUARTER MILE AT TIMES. SNOW WILL TAPER OFF LATE
THIS MORNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WIZ014-015-132200-
/O.EXT.KMPX.WS.W.0002.000000T0000Z-060313T2200Z/
POLK-BARRON-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON
926 AM CST MON MAR 13 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

A BAND OF HEAVY SNOW WILL CONTINUE SPREADING ACROSS WEST CENTRAL
WISCONSIN THIS MORNING...WITH SNOWFALL RATES OF ONE TO TWO INCHES PER
HOUR POSSIBLE. TOTAL SNOWFALL ACCUMULATIONS BY MID AFTERNOON WILL
RANGE FROM 8 TO 12 INCHES...WITH ISOLATED TOTALS UP TO 18 INCHES POSSIBLE
BY MID AFTERNOON. NORTHERLY WINDS GUSTING TO AROUND 30 MPH WILL
ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES
LESS THAN ONE QUARTER OF A MILE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ051>053-058>063-065>070-073>077-082-083-091-131800-
/O.CON.KMPX.WS.W.0002.000000T0000Z-060313T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-
BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...ST. JAMES...MANKATO...FAIRMONT
926 AM CST MON MAR 13 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

HEAVY SNOW WILL CONTINUE ACROSS MUCH OF CENTRAL MINNESOTA THIS
MORNING...WITH TOTAL ACCUMULATIONS BETWEEN 6 AND 12 INCHES
EXPECTED. ISOLATED SNOWFALL TOTALS AROUND 18 INCHES WILL ALSO
OCCUR ACROSS PORTIONS OF EAST CENTRAL MINNESOTA...ESPECIALLY ALONG
THE WISCONSIN BORDER. NORTHERLY WINDS GUSTING TO AROUND 30 MPH
WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH
VISIBILITIES LESS THAN ONE QUARTER MILE. SNOW WILL TAPER OFF BY
EARLY AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ043>045-049-050-057-131800-
/O.CON.KMPX.SN.Y.0004.000000T0000Z-060313T1800Z/
MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-KANDIYOHI-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
ST. CLOUD...FOLEY...WILLMAR
926 AM CST MON MAR 13 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SNOW EARLY TODAY WILL GRADUALLY TAPER OFF LATE THIS MORNING.
TOTAL SNOWFALL ACCUMULATIONS FROM 2 TO 5 INCHES ARE FORECAST ACROSS
THIS SNOW ADVISORY AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
SCHMIT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Mar 12, 6:02 PM CST, 10 hours 10 minutes earlier.

Area forecast discussion, Mar 12, 6:02 PM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
602 PM CST SUN MAR 12 2006

.UPDATE...
HEAVIEST AND LARGEST BAND OF PCPN...MAINLY CONSISTING OF SNOW
ACRS SODAK AND W CNTRL MN AND TRANSITIONING TO RAIN/SNOW/SLEET
MIX IN E CNTRL MN...CURRENTLY STRETCHING FROM JUST SW OF HURON
SODAK TO WILLMAR TO NEAR HINCKLEY. THIS RGN OF PCPN MATCHES UP
WELL WITH THE 550 MB WAA AND FRONTOGENESIS PATTERNS FROM BOTH THE
21Z RUC AND THE 18Z 40-KM NAM. FOLLOWING THESE TWO MDL FCSTS AT
THIS LEVEL SHOWS A GRADUAL WEAKENING AND NEWRD MOVEMENT OF THESE
FEATURES THRU THE REMAINDER OF THE EVE. BY CONTRAST...THE WAA AND
FRONTOGENESIS FIELDS AT LOWER LEVELS /NAMELY 600 AND 700 MB/
REMAIN STRONG THRU APPROX MIDNGT ACRS CNTRL THIRD OF MN AND PARTS
OF W CNTRL WI...ALTHO A SIMILAR WEAKENING OCCURS WITH THESE
FEATURES AS WELL AFTER THIS TIME FRAME. ONE THING THAT MAY COME
INTO PLAY AFTER MIDNGT IS A FAIRLY WELL DEVELOPED S/WV TROF
EVIDENT IN WV IMAGERY IN SWRN CO ATTM. 21Z RUC TAKES THIS ACRS KS
AND INTO WRN IA BY 09Z...HOWEVER...EXTRAPOLATION OF THE
WAA/FRONTOGENESIS FIELDS AFTER 09Z SHOWS THE MAJORITY OF THIS
FORCING MISSES THE FA. NEVERTHELESS...THIS WILL HAVE TO BE
SOMETHING THAT IS WATCHED CLOSELY.

&&

.PREV DISCUSSION... /ISSUED 309 PM CST SUN MAR 12 2006/

DISCUSSION...TONIGHT THROUGH WEDNESDAY

RAPID INTENSIFICATION OF THE SURFACE CYCLONE OVER THE CENTRAL PLAINS
IS OCCURRING THIS AFTERNOON AS THE LEAD SHORTWAVE EJECTS OUT OF THE
BASE OF THE SOUTHERN ROCKIES TROUGH. NAM AND GFS ARE NOW UNANIMOUS
IN THEIR EJECTION OF THE ASSOCIATED SURFACE LOW NORTHEAST ACROSS
CENTRAL IOWA AND SOUTHERN WISCONSIN. AN IMPRESSIVE WARM AIR
ADVECTION REGIME IS BECOMING ESTABLISHED ACROSS SOUTHERN MINNESOTA
THIS AFTERNOON. THIS WARM AIR ADVECTION WILL SHIFT NORTH AND
OVERCOME MUCH OF CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING.
DEFINITELY HAVE A PRIME SET UP FOR FORCING THIS EVENING ACROSS THE
MIDSECTION OF THE CWA...WITH A BULLSEYE OF H5-H3 Q VECTOR
CONVERGENCE PROGGED TO INTERSECT A LAYER OF NOTABLE 2D
FRONTOGENESIS. ALSO HAVE CONFIRMATION FROM GFS/NAM FORECAST
700MB-600MB -FN VECTOR DIVERGENCE AXIS...WHICH IS ORIENTED ALONG A
CANBY TO MINNEAPOLIS TO BALDWIN WISCONSIN LINE. OVER THE CENTRAL
PORTION OF THE FORECAST AREA...A CROSS SECTION SHOWS A LAYER OF NEAR
NEGATIVE TO NEGATIVE SATURATED EPV...WHICH ILLUSTRATES THE
INSTABILITY OF THIS SYSTEM. ALSO HAVE STRONG FULL WIND FRONTOGENESIS
FORECAST BELOW THIS LAYER. WITH ALL OF THESE FEATURES COMING
TOGETHER...HAVE CONFIDENCE A SWATH OF HEAVY SNOW WILL BISECT THE
FORECAST AREA...WITH FORCING AND INSTABILITY PARAMETERS POINTING TO
POTENTIAL FOR 1-2 INCH PER HOUR ACCUMULATIONS.

WILL LIKELY SEE A BRIEF SNOW-FREE PERIOD LATE THIS AFTERNOON AND
EVENING ACROSS SOUTH CENTRAL MINNESOTA...WHERE BOTH 12Z/18Z RUNS ARE
INDICATING A DRY SLOT WILL SURGE NORTHEAST IN ADVANCE OF THE 700 MB
LOW. THIS SHOULD FILL BACK IN WITH SNOW AFTER 06Z TONIGHT AS THE LOW
SHIFTS EAST AND A DEFORMATION AXIS SETS UP FROM SOUTHWEST TO
NORTHEAST ACROSS THE MID PORTION OF THE CWA. ALSO SEEING STRONG
PACKING OF THE -10C TO -12C ISOTHERMS AT 700 MB. HAVE PLACED A BAND
OF 6-10 INCH STORM TOTALS FROM GRANITE FALLS...THROUGH THE TWIN
CITIES...TO RICE LAKE WISCONSIN. THIS IS SUPPORTED BY THE
AFOREMENTIONED INTENSE FORCING...WHICH COMBINE WITH SPECIFIC
HUMIDITIES OF 2-3 G/KG DURING A 6-12 HOUR PERIOD OF LIFT. THE COBB
METHOD IS YIELDING OVER 12 INCHES FOR A GOOD PORTION OF THE WARNING
AREA...BUT BELIEVE IT IS ON THE HIGH SIDE DUE TO ITS INFLATED SNOW
RATIOS.

HAVE EXPANDED THE WARNING SLIGHTLY FARTHER NORTH TO CATCH THE
NORTHERN PORTION OF THE DEVELOPING DEFORMATION ZONE. HAVE ALSO
CHANGED IT TO A WINTER WEATHER WARNING DUE TO THE ANTICIPATED
EFFECTS OF INCREASING NORTHERLY WINDS...WHICH WILL ENTER THE BRISK
CATEGORY OVERNIGHT...AND LIKELY LEAD TO BLOWING AND DRIFTING. BOTH
NORTHWEST AND SOUTHEAST FRINGES OF THE FORECAST AREA HAVE BEEN
INCLUDED IN WINTER WEATHER ADVISORIES...WHERE SLIGHTLY LESSER
SNOWFALL AMOUNTS IN THE 3 TO 5 INCH RANGE ARE ANTICIPATED.

WITH THE 700MB LOW STILL FORECAST TO BE CENTERED ACROSS THE EASTERN
HALF OF THE FORECAST AREA AT 12Z MONDAY...HAVE EXTENDED THE WINTER
WEATHER PRODUCTS UP TO 18Z. THIS SHOULD ALSO COVER ANY
BLOWING/DRIFTING THAT OCCURS DURING THE MORNING.

LONGER TERM...WEDNESDAY NIGHT THROUGH SUNDAY

POTENTIAL FOR ANOTHER ROUND OF SNOW ACROSS THE CWA WEDNESDAY NIGHT
AND EARLY THURSDAY. GFS AND ECMWF ARE PRETTY MUCH ON THE SAME PAGE
WITH THE MOVEMENT OF THE SURFACE LOW ACROSS IA WITH THE GFS A LITTLE
FASTER. WILL HAVE POPS IN THE 30 TO 50 PERCENT RANGE NORTH TO SOUTH.
A DRY PERIOD THEN ANTICIPATED LATE THURSDAY INTO SATURDAY WITH
SEASONAL TEMPERATURES. NEXT WEATHER MAKERS POTENTIAL ARRIVES INTO
THE CWA ON SUNDAY BUT VERY DIFFERENT SOLUTIONS HAVE EVOLVED BY THEN
BETWEEN THE ECMWF AND GFS AND WILL KEEP THE COLLABORATED POPS IN
PLACE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL 12 PM CST MONDAY FOR ANOKA-BENTON-
     BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-GOODHUE-
     HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-
     MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-RAMSEY-
     REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-SWIFT-
     WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE COUNTY(IES).

     WINTER WEATHER ADVISORY UNTIL 12 PM CST MONDAY FOR DOUGLAS-
     FARIBAULT-FREEBORN-POPE-STEELE-STEVENS-TODD-WASECA
     COUNTY(IES).

WI...WINTER STORM WARNING UNTIL 12 PM CST MONDAY FOR BARRON-CHIPPEWA-
     DUNN-PIERCE-POLK-RUSK-ST. CROIX COUNTY(IES).

     WINTER WEATHER ADVISORY UNTIL 12 PM CST MONDAY FOR EAU CLAIRE-
     PEPIN COUNTY(IES).

&&

KAT/SCHMIT/RAH
Hazardous weather outlook, Mar 12, 2:39 PM CST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
239 PM CST SUN MAR 12 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-131200-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
239 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW ACROSS SOUTHERN MINNESOTA WILL SPREAD NORTHWARD ACROSS
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE REMAINDER
OF THE AFTERNOON AND EARLY EVENING. HEAVY SNOW ACCUMULATIONS OF 6
TO 9 INCHES ARE EXPECTED TONIGHT FROM MADISON...REDWOOD FALLS AND
FAIRMONT ON NORTHEAST THROUGH ST CLOUD...LITTLE FALLS...THE TWIN
CITIES...CAMBRIDGE...MORA...AS WELL AS...ELLSWORTH...MENOMONIE...
BALSAM LAKE...RICE LAKE AND LADYSMITH IN WEST CENTRAL WISCONSIN. IN
ADDITION TO THE SNOW...BRISK NORTHERLY WINDS WILL DEVELOP TONIGHT
CAUSING BLOWING AND DRIFTING SNOW.

THREE TO 6 INCHES OF SNOW ARE EXPECTED IN THE MORRIS AND
ALEXANDRIA AREAS TONIGHT AS WELL AS FROM BLUE EARTH AND ALBERT LEA
ON NORTHEAST THROUGH EAU CLAIRE. THERE WILL ALSO BE INCREASING
NORTHERLY WINDS IN THESE AREAS OVERNIGHT WITH SOME BLOWING AND
DRIFTING SNOW.

SEE THE LATEST WINTER WEATHER MESSAGE FROM THE CHANHASSEN/TWIN CITIES
NATIONAL WEATHER SERVICE OFFICE FOR SPECIFIC DETAILS ON THE WINTER
STORM WARNINGS AND ADVISORIES COVERING CENTRAL AND SOUTHERN MINNESOTA
AND WEST CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW AND BRISK NORTHERLY WINDS WILL CONTINUE EARLY MONDAY THEN
SUBSIDE IN THE AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY
EARLY MONDAY...ESPECIALLY OVER EAST CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN. THIS WILL MEAN THAT A FEW LOCATIONS WILL LIKELY
END UP WITH AROUND A FOOT OF SNOW.

ANOTHER STRONG WEATHER SYSTEM IS EXPECTED TO BRING MORE SNOW TO
THE REGION FROM WEDNESDAY INTO THURSDAY MORNING. KEEP UP ON THE
LATEST FORECAST CONCERNING THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS AND SNOWFALL OBSERVERS ARE HIGHLY ENCOURAGED TO CALL
IN THEIR SNOWFALL AMOUNTS.

RAH

Nearby

Snow Advisories in Minnesota, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.